Alert archive / Indiana / Gale Warnings in 2015
Gale Warning 1, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Jan 3, 2015, 4:03 PM EST. It took effect at Jan 4, 2015, 10:00 AM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2015, 4:03 PM EST (21:03 UTC)
- In effect from
- Jan 4, 2015, 10:00 AM EST
- Expired
- Jan 5, 2015, 4:00 AM EST
- In force
- 18 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
533 WHUS73 KIWX 032103 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 PM EST SAT JAN 3 2015 LMZ043-046-040515- /O.UPG.KIWX.GL.A.0001.150104T0900Z-150105T0900Z/ /O.NEW.KIWX.GL.W.0001.150104T1500Z-150105T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 PM EST SAT JAN 3 2015 ...GALE WARNING IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO NORTHWEST INCREASING TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOT GALES KNOT GALES. * WAVES...BUILDING TO 8 TO 12 FEET SUNDAY...10 TO 14 FEET SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
5 follow-up statements
391 WHUS73 KIWX 040348 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 PM EST SAT JAN 3 2015 LMZ043-046-041200- /O.CON.KIWX.GL.W.0001.150104T1500Z-150105T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1048 PM EST SAT JAN 3 2015 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM SUNDAY TO 4 AM EST MONDAY... * WINDS...WEST TO NORTHWEST INCREASING TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOT GALES. * WAVES...BUILDING TO 10 TO 14 FEET SUNDAY AFTERNOON AND CONTINUING SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
019 WHUS73 KIWX 041005 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 505 AM EST SUN JAN 4 2015 LMZ043-046-041815- /O.CON.KIWX.GL.W.0001.150104T1500Z-150105T0900Z/ /O.NEW.KIWX.UP.W.0001.150104T2100Z-150105T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 505 AM EST SUN JAN 4 2015 ...GALE WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 4 AM EST MONDAY... ...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY. * WINDS...WEST TO NORTHWEST INCREASING TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOT GALES. * WAVES...BUILDING TO 5 TO 10 FEET THIS AFTERNOON...THEN INCREASING TO 6 TO 12 FEET TONIGHT. * FREEZING SPRAY...OCCASIONALLY HEAVY FREEZING SPRAY FROM LATE THIS AFTERNOON THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
018 WHUS73 KIWX 041604 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1104 AM EST SUN JAN 4 2015 LMZ043-046-050015- /O.CON.KIWX.GL.W.0001.000000T0000Z-150105T0900Z/ /O.CON.KIWX.UP.W.0001.150104T2100Z-150105T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1104 AM EST SUN JAN 4 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... * WINDS...WEST TO NORTHWEST INCREASING TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOT GALES. * WAVES...BUILDING TO 6 TO 12 FEET THIS AFTERNOON AND CONTINUING TONIGHT. * FREEZING SPRAY...OCCASIONALLY HEAVY FREEZING SPRAY FROM LATE THIS AFTERNOON THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
867 WHUS73 KIWX 042142 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 442 PM EST SUN JAN 4 2015 LMZ043-046-050545- /O.CON.KIWX.GL.W.0001.000000T0000Z-150105T0900Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-150105T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 442 PM EST SUN JAN 4 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...WEST TO NORTHWEST INCREASING TO 30 KNOTS WITH GUSTS TO 35 TO 40 KNOT GALES. * WAVES...8 TO 14 FEET TONIGHT AND CONTINUING THROUGH MONDAY. * FREEZING SPRAY...OCCASIONALLY HEAVY FREEZING SPRAY THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
542 WHUS73 KIWX 050356 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1056 PM EST SUN JAN 4 2015 LMZ043-046-050900- /O.CON.KIWX.GL.W.0001.000000T0000Z-150105T0900Z/ /O.CON.KIWX.UP.W.0001.000000T0000Z-150105T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1056 PM EST SUN JAN 4 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...WEST TO NORTHWEST TO 25 KNOTS WITH GUSTS TO 35 KNOT GALES. * WAVES...8 TO 14 FEET TONIGHT AND CONTINUING THROUGH MONDAY. * FREEZING SPRAY...OCCASIONALLY HEAVY FREEZING SPRAY THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARING AREA. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Jan 3, 4:00 PM EST, 3 minutes earlier.
Area forecast discussion, Jan 3, 4:00 PM EST, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 400 PM EST SAT JAN 3 2015 .SYNOPSIS... ISSUED AT 352 PM EST SAT JAN 3 2015 PERIODS OF RAIN WILL CONTINUE INTO THIS EVENING ACROSS THE REGION. LOW PRESSURE WILL MOVE ACROSS THE AREA THIS EVENING AND INTO MICHIGAN OVERNIGHT. COLDER AIR WILL ARRIVE BY SUNDAY MORNING AND CHANGE ANY RAIN BACK TO SNOW. LAKE EFFECT SNOW SHOWERS CAN BE EXPECTED SUNDAY THROUGH MONDAY CLOSER TO THE LAKE WITH AREAS FURTHER INLAND SEEING LIGHT SNOW SUNDAY AFTERNOON AS A DISTURBANCE MOVES THROUGH. LOWS TONIGHT WILL VARY GREATLY WITH READINGS IN THE LOWER 30S FAR NW TO MIDDLE 40S FAR SOUTHEAST. HIGHS IN SUNDAY WILL OCCUR EARLY WITH FALLING TEMPERATURES THROUGH THE DAY. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 352 PM EST SAT JAN 3 2015 FIRST DILEMMA TO DEAL WITH IS REMAINDER OF HEADLINES IN NE SECTIONS WHERE TEMPS ARE STRUGGLING TO CLIMB ABOVE FREEZING. PERIOD OF HEAVIER RAIN LOOKS TO MOVE IN THERE FOR NEXT HOUR OR 2 WHICH MAY ALLOW SOME SLIGHTLY WARMER AIR TO MIX TO THE GROUND AND ALLOW MELTING ON SURFACES. BACK EDGE OF LARGE AREA OF RAIN WAS APPROACHING WESTERN INDIANA AS MAIN SURGE OF WAA PRECIP WAS SHIFTING NE. CALL AROUND TO COUNTIES IN THE ADVISORY SHOWS CONDITIONS ARE IMPROVING SLOWLY SO WILL REMOVE HEADLINES WITH ISSUANCE A TAD EARLY. PERIODS OF SHOWERS(RUMBLE OF THUNDER?) WILL CONTINUE IN THE SE WITH MORE SCT SHOWERS OR DRIZZLE IN NW AREAS WHERE DRY SLOT WAS WORKING IN. SOMEWHAT DISJOINTED SFC LOW WILL TRACK SOMEWHERE EITHER SIDE OF A MUNCIE TO TOLEDO LINE WITH PRESSURE FALLS AND RECENT WIND SHIFTS IN THE FAR SE GIVING MORE CREDENCE TO THIS TRACK. THIS WILL CAUSE WARMER AIR TO BE THROWN A BIT FURTHER WEST THAT PREVIOUSLY THOUGHT (MUNCIE NOW AT 49 AND LIMA 50 (PER DIAL INTO ASOS). HAVE HAD TO ADJUST TRENDS IN TERMS INTO EARLY EVENING AND HAVE A FEELING IT WON'T BE ENOUGH SO WILL HAVE EVE SHIFT MONITOR. TO THE WEST...LITTLE OVERALL CHANGE IN TEMPS EXPECTED AS WE AWAIT PASSAGE OF THE SFC LOW AND A QUICK SHIFT TO WEST WINDS AND THE FIRST OF 2 SURGES OF COLD AIR WHICH ARRIVE PRIOR TO 00Z SUN. THE FIRST WIND SHIFT WILL MOVE IN OVERNIGHT IN THE NW AND SWEEP EAST BY MID MORNING. ANY PRECIP SHOULD CHANGE FROM RAIN TO SNOW WITH FEW ISSUES LAKE RESPONSE IS RATHER QUICK WITH PLENTY OF MOISTURE AND DYNAMICS TO WORK WITH ALLOWING FOR SNOW TO DEVELOP AND EXTEND INLAND AT LEAST A FEW COUNTIES INTO SUNDAY MORNING. DURING THIS TIME FRAME A FEW INCHES OF SNOW COULD OCCUR...WHICH GRIDS REFLECT. WINDS WILL ALSO PICK UP CAUSING REDUCED VSBYS IN SOME AREAS. OF GREATER CONCERN TOMORROW WILL BE FOLLOW UP WAVE/DEFORMATION ZONE (2ND BURST OF COLD AIR) THAT SWEEPS ACROSS THE REGION SUNDAY AFTERNOON AND BRINGS A QUICK BURST OF SNOW TO MUCH OF THE AREA. MOST LOCATIONS WILL SEE POTENTIAL FOR AN INCH OR 2 OF SNOW WITH AREAS DOWNWIND OF THE LAKE SEEING ENHANCEMENT THAT COULD INCREASE AMOUNTS FURTHER AS DELTA T'S INCREASE. HEADLINES ARE LIKELY GOING TO BE NEEDED POSSIBLY AS EARLY AS LATER TONIGHT BUT MORE LIKELY IN THE SUNDAY/SUNDAY NIGHT PERIOD. WILL DEFER TO EVE/OVERNIGHT SHIFT FOR ISSUANCE. FALLING TEMPERATURES WILL BE IN STORE ON SUNDAY WITH THE AREA NOT SEEING 30S AND 40S ANYTIME SOON AFTER TONIGHT. && .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 352 PM EST SAT JAN 3 2015 MULTIFACETED LONG TERM PERIOD WITH SYNOPTIC SNOW...LAKE EFFECT SNOW AND BITTERLY COLD TEMPERATURES TO DEAL WITH. MODELS IN RELATIVELY GOOD AGREEMENT AND BLENDS USED FOR MUCH OF THIS FORECAST. MID LEVEL DEFORMATION AREA WILL BE PULLING OUT OF THE REGION SUNDAY NIGHT WITH NORTHWEST FLOW IN ITS WAKE AND LAKE EFFECT SNOW SHOWERS. 850MB DELTA T VALUES RISE TO NEAR 20C WITH FAVORABLE SATURATED DGZ IN THE EVENING. HOWEVER...INVERSION HEIGHTS LOOK TO BE A LIMITING FACTOR WITH MIXING DEPTHS ONLY UP TO ABOUT 4KFT. THIS SHOULD STILL SUPPORT SNOW SHOWERS WITH SNOW RATIOS APPROACHING 20 TO 1 YIELDING SOME DECENT ACCUMULATIONS. FOR NOW HAVE 2 TO 3 INCHES IN GRIDS IN FAVORED AREAS SUNDAY NIGHT INTO MONDAY. LOW LEVEL FLOW WILL BACK MONDAY AND SHIFT ANY REMAINING LAKE EFFECT INTO NORTHERN PORTIONS OF MICHIGAN COUNTIES. INVERSION DROPPING TO 2KFT OR LESS WITH DRYING SO EXPECT MOST ACCUMS TO BRIEFLY END. FAST MOVING NORTHERN STREAM SYSTEM THEN THE NEXT FOCUS MONDAY NIGHT INTO TUESDAY. THIS SYSTEM CURRENTLY SEEN ON WATER VAPOR OFF THE BC COAST. IT WILL BEGIN TO GET INGESTED INTO THE STRONG NORTHWEST FLOW AND RACE ACROSS THE CONUS IN THE NEXT FEW DAYS. BOTH GFS AND ECMWF SHOW AN IMPRESSIVE UPPER LEVEL JET MOVING THROUGH THE REGION MONDAY NIGHT WITH A 150+ KNOT JET STREAK OVER CENTRAL INDIANA BY 12Z TUE. IF THIS VERIFIES UPPER LEVEL DIFFLUENCE WILL BE SITUATED OVER OUR CWA WHILE STRONG LOW LEVEL JET AND MOISTURE CONVERGE ADVECTS NORTHWARD. THIS COMBINATION ALONG WITH MIXING RATIOS OF 1 TO 2 G/KG AND SNOW RATIOS OF AT LEAST 20 TO 1 COULD PRODUCE A WIDESPREAD 2 TO 4 INCH SNOW OVER MOST OF CWA WITH A NARROW BAND OF 4 TO 8 POSSIBLE. 12Z GUIDANCE TRENDED FURTHER SOUTH WITH SFC LOW BUT ALSO WEAKER. THIS WILL PRIMARILY BE A WARM AIR ADVECTION SNOW WITH HELP FROM UPPER KINEMATICS...AND THE WORD WARM IS RELATIVE AS 850MB TEMPS REMAIN AT -10C OR COLDER. SOUNDINGS DO SHOW A LARGE DRY AREA ALOFT BUT QUICKLY SATURATES MONDAY EVENING. ALWAYS LEARY WITH THESE SITUATIONS AS IT SOMETIMES TAKES LONGER TO SATURATE THAN MODELS DEPICT. HOWEVER...WITH GOOD MODEL AGREEMENT ON FORCING...QPF AND LOCATION...FELT IT PRUDENT TO BUMP POPS FURTHER WITH CATEGORICAL EVERYWHERE LATE MONDAY NIGHT AND GO WITH 2 TO 5 INCHES FOR NOW IN GRIDS. SOME TYPE OF HEADLINE WILL MOST LIKELY BE NEEDED ONCE TRACK IS NAILED DOWN. NEXT ROUND OF ARCTIC AIR WILL FOLLOW THIS SHORT WAVE WITH TEMPS DROPPING INTO LOWER SINGLE DIGITS CENTRAL AND NORTH WITH CLOUD COVER BUT LIKELY BELOW ZERO SOUTHWEST WHERE SKIES TO PARTIALLY CLEAR TUE NIGHT. WIND CHILLS LATE TUESDAY NIGHT WILL DROP WELL BELOW ZERO AND LIKELY INTO WARNING TERRITORY BY WED MORNING. CURRENT FORECAST NUMBERS SHOWING VALUES IN THE -15F TO NEAR -30F RANGE WEDNESDAY MORNING WITH COLDEST READINGS SOUTHWEST. THESE VALUES CONTINUE INTO THURSDAY MORNING AS WELL BASED ON LATEST GUIDANCE. ACTUAL AIR TEMPERATURES TO DROP BETWEEN 0F AND -10F. LAKE EFFECT SNOW CHANCES WILL CONTINUE IN FAVORED NORTHWEST FLOW AREAS BUT AS WE CONTINUE TO INDICATE...LIMITING FACTOR WILL BE SHALLOW INVERSIONS AND VERY LOW DGZ. LATEST GFS40 SOUNDINGS OFF BUFKIT SHOW THE IMPORTANT SNOW GROWTH REGION BEING FROM THE SURFACE TO 1KFT...MOST BELOW THE CLOUD BEARING LAYER. ABOVE THIS LAYER IS ANOTHER 1KFT OF SATURATED CLOUD LAYER BUT TEMPS WELL BELOW THE FAVORED GROWTH ZONE. THUS SMALLER SCALE PLATES AND NEEDLE SNOWFLAKES WHICH ARE VERY SMALL AND NOT CONDUCIVE TO SIGNIFICANT SNOWFALL AMOUNTS. HOWEVER...THIS PROLONGED FLOW MAY ALLOW FOR SOME ACCUMULATIONS OVER TIME. A GRADUAL MODERATION OF TEMPS LATE IN PERIOD BUT STILL BELOW NORMAL FOR THIS TIME OF YEAR. GENERALLY KEPT SUPERBLEND GUIDANCE IN THE LATER PERIODS AND USED A RAWBLEND DURING THE COLDEST PERIODS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 102 PM EST SAT JAN 3 2015 FREEZING PRECIP HAS ENDED AT BOTH SITES WITH PERIODS OF RAIN EXPECTED THROUGH THE AFTERNOON. RAIN MAY END AT KSBN BUT SOME DRIZZLE WILL REMAIN POSSIBLE. BIGGEST CHANGES TO TAFS WERE WITH KFWA WHERE A LLWS GROUP WAS INTRODUCED AS KIWX 88D VAD WINDS AND HI RES MODELS INDICATE A QUICK INCREASE IN LOW LEVEL WINDS IN RESPONSE TO DEEPENING LOW PRESSURE. ONCE THE LOW PASSES OVERHEAD...THE THREAT SHOULD DIMINISH. LATER THIS EVENING AS THE STEADIER RAIN ENDS...THE WARM AIR ALOFT OVER THE COLD GROUND SHOULD ALLOW FOR A FAVORABLE SETUP FOR SOME FOG DEVELOPMENT FOR A PERIOD. HAVE ADDED THIS TO TAFS FOR OVERNIGHT. FOCUS WILL THEN SHIFT TO COLD FRONT SET TO MOVE THROUGH AROUND 9Z AT KSBN AND 11Z AT KFWA. LAKE ENHANCED SNOW SHOWERS WILL QUICKLY TAKE SHAPE ACROSS KSBN GIVEN THEM A CONTINUATION OF IFR/LIFR CONDITIONS. LITTLE IMPROVEMENT WILL OCCUR THROUGH 18Z WITH VSBYS BECOMING A GREATER CONCERNS POTENTIALLY AFTER 18Z AS A SECONDARY WAVE MOVES IN AND BRINGS A BURST OF ADDITIONAL SNOWFALL TO THE AREA (WHICH WILL ALSO IMPACT KFWA). FURTHER CHANGES WILL LIKELY OCCUR TO THE TAFS IN LATER FORECASTS. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...GALE WARNING FROM 10 AM SUNDAY TO 4 AM EST MONDAY FOR LMZ043-046. && SYNOPSIS...FISHER SHORT TERM...FISHER LONG TERM...LASHLEY AVIATION...FISHER VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSNORTHERNINDIANA WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 3, 5:58 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 558 AM EST SAT JAN 3 2015 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-041100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 558 AM EST SAT JAN 3 2015 /458 AM CST SAT JAN 3 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT A MIX OF FREEZING RAIN AND SNOW WILL BECOME ALL RAIN BY EARLY AFTERNOON AS TEMPERATURES RISE ABOVE FREEZING. FOR MORE DETAILS...SEE THE LATEST WINTER WEATHER PRODUCT FROM THIS OFFICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TEMPERATURES WILL BECOME BITTERLY COLD DURING THIS UPCOMING WEEK WITH WIND CHILLS AROUND 20 BELOW ZERO AT TIMES DURING THE MIDDLE OF THE WEEK. ACCUMULATING SNOW OF 3 TO 6 INCHES IS EXPECTED MONDAY NIGHT INTO EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... YOUR REPORTS OF SNOW...SLEET AND FREEZING RAIN START TIMES AND AMOUNTS ARE GREATLY APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-041100- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 558 AM EST SAT JAN 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A GALE WATCH HAS BEEN ISSUED BEGINNING LATE TONIGHT. FOR DETAILS... PLEASE SEE THE LATEST MARINE WEATHER MESSAGE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WINDS ARE POSSIBLE SUNDAY THROUGH SUNDAY NIGHT. FOR DETAILS...PLEASE SEE THE LATEST MARINE WEATHER MESSAGE. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY THROUGH MUCH OF THIS COMING WEEK. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 3, 4:54 AM EST | Gale Watch | IWX | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.